LegallyHigh asked 3 years ago

I’m not sure if I’m in the right category here, so mods feel free to move this to a more appropriate place….
 
I just returned from seeing my doctor, who agrees that my total inability to lose weight is most likely due to the 40mg/day Prozac I’ve been on for the last year.  So… I’m going off it.  Part of me is excited that I should begin losing weight in a few weeks when the Prozac is out of my system.  Part of me is terrified because OHMYGOD I’M GOING OFF MY PROZAC.  At this point, I think my weight-related depression is almost, if not worse, than my dythemia ever was and I feel like I can handle going it alone.  I am, however, concerned about the next two weeks.  I’ve googled and read about SSRI withdrawal here and on WebMD, but really, what does 35-75% of people experience at least one symptom really mean?  What can I expect here?  I know there’s a chance I’ll have a horrible withdrawal, but I’m interested in hearing any anecdotes from people who’ve gotten of the ‘Zac.
 
Thanks!

7 Answers
StrungOutOnLife answered 3 years ago

Re: Getting off
Two words: Prozac Weekly.

Clare answered 3 years ago

Re: Getting off
Well as Im currently withdrawing from Prozac, I’ll add my two cents worth. Its apparently the easiest SSRI to withdraw from, but as I am the Queen of SSRI Discontinuation Syndrome Hell, it has still been pretty difficult, but don’t let my tale of woe scare you, plenty of people have ‘better’ times, and I promise you it’s not as bad as Paxil withdrawal *shivers*.
 
The first two weeks: mild brain zaps but feeling pretty cheerful
The third week: Some sexy chronic nausea!
The fourth week: Homicidal anger starts to kick in, also some extreme horniness which alas only lasted for 48 hours Sad
The fifth week: mind-boggling paranoia of astonishing proportions pops in for a visit (mind you I do have a psychotic disorder)
The sixth week: Im currently awaiting what delights are in store for me… I’ll get back to you anon…
 

LegallyHigh answered 3 years ago

Re: Getting off
Wow, sounds lovely.  I’m currently on day 5 cold-turkey, and it seems like every time I try to eat anything I immediately get nauseated.  Other than that, so far so good.  Thanks!

jensky answered 3 years ago

Re: Getting off
I tapered off Prozac a few months ago and didn’t experience any withdrawal symptoms to speak of. Towards the end I did go into a mild depression, but I don’t think this was withdrawal as much as simply not having an AD in my blood anymore.  
While on Prozac I experienced a lot of side effects – jitteriness, nausea, more painful periods, hypomania…. I started to take Clonazapam and that helped – I think it also helped with curbing any rebound effect when I tapered down.
J.

Username answered 3 years ago

Re: Getting off
Ity is easy for most to get off Prozac.